MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GENESIS II SPC F/E SZ GDE; PROSTH, KNEE, PATE/FEMOROTIBIAL, SUNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. GENESIS II SPC F/E SZ GDE; PROSTH, KNEE, PATE/FEMOROTIBIAL, SUNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 71933043
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the balance measurement tool of the knee joint did no mark the line, and it cannot correctly mark the osteotomy.There was not an s&n backup device available and the surgeon had to use regular tools instead and divert from the original procedure.The surgery was completed successfully with no delay or patient injuries.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned genesis ii spc flexion/extension gap balancing sizing guide indicated that all laser etching was present to print.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed part did not reveal additional complaints for the listed batch.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned genesis ii spc flexion/extension gap balancing sizing guide indicated that a laser mark is missing, confirming the stated complaint.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed part did not reveal additional complaints for the listed batch; hence we consider this an isolated event.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GENESIS II SPC F/E SZ GDE
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SUNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8452269
Report Number1020279-2019-01181
Device Sequence Number2989015
Product Code MBH
UDI-Device Identifier00885556059951
UDI-Public00885556059951
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71933043
Device Lot Number16KCT0009
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/04/2019
03/04/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date04/16/2019
06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1